Announcement

Collapse
No announcement yet.

Flares-ups using Premarin Cream?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Flares-ups using Premarin Cream?

    I started using Premarin cream to treat my vulvar vestibulitis. Several days after starting treatment, I had an IC flareup (I had been feeling really good prior to that.) I stopped using it last night, because I was concerned that maybe the Premarin was the cause, and called my gyno today. He doesn't seem to think the two things are related (that it was a coincidence, which it very well could be) and wants me to continue treatment until my follow-up appointment at the end of April. I told him I would continu using the Premarin and if I'm still having problems, I will discontinue treatment.

    Anyway, I'm curious -- has anyone else who has used Premarin or other estrogen treatment experienced an IC flareup as a result? I'm sort of worn out from this experience and would like to feel that maybe -- just maybe -- I'm not starting to lose my mind!
    Namaste

    "You must be the change you want to see in the world." - Mahatma Gandhi

    "The most important medicine is tender love and care" - Mother Teresa

    Proud mother of Ahleia, born on April 9, 2007

    -----------------------
    Diagnosed with:
    IC, OAB, Congenital urethral stricture, IBS, Vulvar vestibulitis, Heart murmur, Congenital cervical stenosis...but otherwise doing great!

    Meds:
    Currently in remission, but took the following for 3 years: Elmiron 200 mg., Elavil 25 mg., Detrol LA 4mg, Ovcon-35

    Health treatments/practices:
    Kripalu yoga, Chiropractic, Massage therapy and Reiki

  • #2
    You aren't losing your mind!

    I have never been able to tolerate estrogen cream and took Premarin (in pill form) for months which helped hot flashes but wreaked havoc on my vv and ic. Progesterone was worse. Hormones are hell, aren't they? Can't live with 'em, can't live without 'em.

    Comment


    • #3
      I was just diagnosed in Feb. but had symtoms for years. Every time I'd think I had a UTI bc the symtoms were exactly the same except of course there is not an infection. I saw my gyno so many times and was always so embarrassed. Anyway, this last time, Jan. it was so bad I saw a gastro thinking it was my stomach and he diagnosed diverticulitis. Well, when I got worse after 2 doses of antibiotics and could hardly walk because the pain was excrutiating and I was so weak I was hospitalized. Of course tests were not showing diver. Lucky for me that on the 3rd day of being hospitalized I could not, not use the potty, nothing happenned so a urologist saw me. He knew right away and he blew me away, everything and more that I'd been experiencing for years and being misdiagnosed or gyno just saying negative, forget about it. It was wonderful to know what was going on and be validated, but I've never been in so much pain. It's really bad and was never like this before. It's really really hard. Thanks for listening and sharing. Jules banghead banghead

      Comment


      • #4
        Thanks Kace and Julie,

        The hormone thing is confusing me! I used to be on the pill but stopped taking about 2 years ago because once I hit my 30s and my hormone levels started fluctuating, the pill gave me weird side effects I didn't like. Sometime in the last year, the VV started up every month, about a week before my period. So it seems hormone-related to some degree.

        I'm still using the Premarin cream -- the flare subsided after my uro gave me some Urised and now I feel OK (except for some crazy mood swings) but still don't notice any appreciable difference in the VV. Still can't have intercourse or anything like that. frown
        Namaste

        "You must be the change you want to see in the world." - Mahatma Gandhi

        "The most important medicine is tender love and care" - Mother Teresa

        Proud mother of Ahleia, born on April 9, 2007

        -----------------------
        Diagnosed with:
        IC, OAB, Congenital urethral stricture, IBS, Vulvar vestibulitis, Heart murmur, Congenital cervical stenosis...but otherwise doing great!

        Meds:
        Currently in remission, but took the following for 3 years: Elmiron 200 mg., Elavil 25 mg., Detrol LA 4mg, Ovcon-35

        Health treatments/practices:
        Kripalu yoga, Chiropractic, Massage therapy and Reiki

        Comment


        • #5
          I was prescribed Vagifem (I think it's called) hormone suppositories for the vagina. I only used one because the pain from just insertion of this small thing was bad, plus the stuff caused burning. I have been off and on hrt a couple of times, now off it altogether, and haven't seen any effect on pain. I'm post menopausal.

          Comment


          • #6
            The only thing I can tolerate is plain estriol cream 1 gm. three times/week. I order it from a compounding pharmacy that caters to women. It's inserted vaginally. Occasionally by the end of the day it's burning so I just douche it out with plain water whatever is left. The pharmacist there said vagifem is estridiole and a stronger estrogen. She thought the estriol plain as a weaker estrogen would work better. It improved my tissue, takes the edge off the hot flashes but doesn't help with desire and that sort of thing.

            Dianne

            My bellydance "sisters" , our dogs, and me.

            Comment

            Working...
            X